Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 79, NWS Cleveland, OH

June 21, 2019Hancock County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 21, 2019, 6:05 AM EDT for Hancock County, Ohio. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Jun 21, 2019, 6:05 AM EDT (10:05 UTC)
Expired
Jun 21, 2019, 3:00 PM EDT
In force
9 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek above Findlay (FECO1).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

476 
WGUS41 KCLE 211005
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
605 AM EDT Fri Jun 21 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC063-211805-
/O.NEW.KCLE.FL.W.0079.190621T1005Z-190621T1900Z/
/FECO1.1.ER.190621T0927Z.190621T1100Z.190621T1300Z.UU/
605 AM EDT Fri Jun 21 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek Above Findlay
* until this afternoon.
* At 5 AM the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and rise to
  near 9.1 feet by this morning. The river will fall below flood 
  stage by late this morning.
* At 9.0 feet...Eagle Creek will overrun its banks and begin to 
  inundate portions of Fremont and Graceland Avenue. Water will 
  inudate a field near Rosemont Drive.

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$
2 follow-up statements
536 
WGUS81 KCLE 211543
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1143 AM EDT Fri Jun 21 2019

...The flood warning continues for the following rivers in Ohio...

  Huron River Near Milan
  Killbuck Creek Near Killbuck
  Mahoning River At Leavittsburg
  Eagle Creek Above Findlay
  Portage River At Woodville
  Black River At Elyria
  Scioto River Near Prospect
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-212343-
/O.CON.KCLE.FL.W.0078.000000T0000Z-190623T1200Z/
/WDVO1.1.ER.190621T0918Z.190622T0000Z.190623T0600Z.NO/
1143 AM EDT Fri Jun 21 2019

The flood warning continues for
  The Portage River At Woodville.
* Until Sunday morning. 
* At 11:30 AM Friday the stage was...9.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.0 feet.
* The river will rise to near 10.3 feet by this evening. The river 
  will fall below flood stage early Sunday morning.
* At 11.0 feet...Water over State Route 105 in Sandusky County. Water
  near homes on Water, Bierley, and Bridge Streets in Pemberville. 
  The river floods Trail Marker Park up to Erie Street in Woodville.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$

OHC043-212106-
/O.EXT.KCLE.FL.W.0075.000000T0000Z-190621T2106Z/
/MILO1.2.ER.190621T0133Z.190621T0745Z.190621T1506Z.NO/
1143 AM EDT Fri Jun 21 2019

...Flood warning extended until this afternoon...The flood warning 
continues for
  The Huron River Near Milan.
* Until this afternoon. 
* At 10:30 AM Friday the stage was...18.2 feet. 
* Minor flooding is occurring and Nonflood flooding is forecast. 
* Flood stage is 18.0 feet.
* The river will fall to below flood stage by late this morning.
* At 18.0 feet...Flooding occurs in lying areas along the river from 
  Milan to Franklin Flats.

&&

LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265


$$

OHC093-212343-
/O.CON.KCLE.FL.W.0077.000000T0000Z-190622T0000Z/
/ELRO1.1.ER.190621T0422Z.190621T0915Z.190621T1800Z.NO/
1143 AM EDT Fri Jun 21 2019

The flood warning continues for
  The Black River At Elyria.
* From this afternoon until this evening.
* At 11:00 AM Friday the stage was...9.5 feet. 
* Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* Forecast to rise above flood stage by this afternoon and rise to 
  near 9.5 feet by this afternoon. The river will fall below flood 
  stage by this afternoon.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township 
  along Woodside Drive. 

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC101-212343-
/O.CON.KCLE.FL.W.0061.000000T0000Z-190625T0336Z/
/PRGO1.2.ER.190616T0543Z.190620T0800Z.190624T2136Z.NO/
1143 AM EDT Fri Jun 21 2019

The flood warning continues for
  The Scioto River Near Prospect.
* Until Monday evening. 
* At 11:00 AM Friday the stage was...13.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.0 feet.
* The river will fall to below flood stage by Monday afternoon.
* At 13.5 feet...Flooding occurs along several streets north of 
  Market Street including North Elm Street, Northeast Street, Sellers
  Street, and Mulberry Street. Extensive crop flooding. Highway 203 
  is covered with flood waters for 2 miles.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$

OHC075-169-212343-
/O.EXT.KCLE.FL.W.0071.000000T0000Z-190624T0800Z/
/KILO1.1.ER.190619T0007Z.190621T1215Z.190624T0200Z.NO/
1143 AM EDT Fri Jun 21 2019

...Flood warning extended until late Sunday night...The flood warning
continues for
  The Killbuck Creek Near Killbuck.
* Until late Sunday night. 
* At 11:00 AM Friday the stage was...16.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 15.0 feet.
* The river will rise to near 16.5 feet by this afternoon. The river 
  will fall below flood stage Sunday night.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flooded. Several county and local roads impassable 
  including State Route 60 south and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-212343-
/O.EXT.KCLE.FL.W.0076.000000T0000Z-190624T0000Z/
/LEAO1.1.ER.190621T0507Z.190621T1515Z.190623T1800Z.NO/
1143 AM EDT Fri Jun 21 2019

...Flood warning extended until Sunday evening...The flood warning 
continues for
  The Mahoning River At Leavittsburg.
* From Saturday night until Sunday evening.
* At 11:15 AM Friday the stage was...11.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 10.0 feet.
* The river will fall to below flood stage by Sunday afternoon.
* At 11.0 feet...Flood waters may begin to affect operations in 
  industrial low lying areas in town.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$

OHC063-212108-
/O.EXT.KCLE.FL.W.0079.000000T0000Z-190621T2108Z/
/FECO1.1.ER.190621T0922Z.190621T1400Z.190621T1508Z.UU/
1143 AM EDT Fri Jun 21 2019

...Flood warning extended until this afternoon...The flood warning 
continues for
  The Eagle Creek Above Findlay.
* Until this afternoon. 
* At 11:00 AM Friday the stage was...9.2 feet. 
* Minor flooding is occurring and Nonflood flooding is forecast. 
* Flood stage is 9.0 feet.
* The river will fall to below flood stage by late this morning.
* At 10.0 feet...Water from the Eagle Creek will impact portions of 
  South Blanchard Street, Brookside Drive, Fremont and Graceland 
  Streets. The intersections of Beechmont Drive with Fairmont and 
  Rosemont Drives flood. 

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$

OHC155-212343-
/O.CON.KCLE.FL.W.0080.000000T0000Z-190622T1930Z/
/PHAO1.1.ER.190621T1330Z.190621T2100Z.190622T1330Z.UU/
1143 AM EDT Fri Jun 21 2019

The flood warning continues for
  The Eagle Creek At Phalanx Station.
* Until Saturday afternoon. 
* At 11:00 AM Friday the stage was...9.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will rise to near 10.6 feet by late this afternoon. The 
  river will fall below flood stage Saturday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
198 
WGUS81 KCLE 211654
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1254 PM EDT Fri Jun 21 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Huron River Near Milan
  Black River At Elyria
  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC043-211724-
/O.CAN.KCLE.FL.W.0075.000000T0000Z-190621T2106Z/
/MILO1.2.ER.190621T0133Z.190621T0745Z.190621T1501Z.NO/
1254 PM EDT Fri Jun 21 2019

The flood warning is cancelled for 
  The Huron River Near Milan.
* At 12:30 PM Friday the stage was...17.2 feet. 
* Flood stage is 18.0 feet.
* At 18.0 feet...Flooding occurs in lying areas along the river from 
  Milan to Franklin Flats.

&&

LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265


$$

OHC093-211724-
/O.CAN.KCLE.FL.W.0077.000000T0000Z-190622T0000Z/
/ELRO1.1.ER.190621T0422Z.190621T0915Z.190621T1330Z.NO/
1254 PM EDT Fri Jun 21 2019

The flood warning is cancelled for 
  The Black River At Elyria.
* At 12:15 PM Friday the stage was...9.3 feet. 
* Flood stage is 9.5 feet.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township 
  along Woodside Drive. 

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC063-211724-
/O.CAN.KCLE.FL.W.0079.000000T0000Z-190621T2108Z/
/FECO1.1.ER.190621T0922Z.190621T1400Z.190621T1532Z.UU/
1254 PM EDT Fri Jun 21 2019

The flood warning is cancelled for 
  The Eagle Creek Above Findlay.
* At 12:00 PM Friday the stage was...8.8 feet. 
* Flood stage is 9.0 feet.
* At 9.0 feet...Eagle Creek will overrun its banks and begin to 
  inundate portions of Fremont and Graceland Avenue. Water will 
  inudate a field near Rosemont Drive.

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370

$$
BM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 21, 4:51 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 21, 4:51 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
451 AM EDT Fri Jun 21 2019

.SYNOPSIS...
High pressure will build east across the area today and
Saturday. A warm front will lift northeast across the area
Sunday. Low pressure will move through the central Great Lakes
Monday and drag a cold front through the area early Tuesday as
it moves into Ontario.

&&

.NEAR TERM /THROUGH SATURDAY/... High pressure will continue
building into the area today and will remain in control into
Saturday as an upper ridge sharpens just west of the area. The
main issue for today will be how fast the region clears as the
drier air moves in. There has been rapid clearing west but the
lake will help to hold onto the deck further east, at least for
a couple hours. Will also hold onto a very small pops far east
as well. Otherwise expect plenty of sun today. Saturday a warm
front will be moving northeast into the lower Ohio Valley. No
real concern for the area except that there will likely be a few
more clouds west vs east for the afternoon. Believe any precip
that develops in association with the boundary will remain west
of the region. Highs generally low to mid 70s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
An upper ridge will slowly build eastward across the Great
Lakes/Ohio valley region into New England/Mid Atlantic region
through the short term period. This ridge is expected to keep most
of the area dry Saturday night and Sunday as a warm front sits just
south and west of the forecast area. The warm front will lift north
through the area Sunday night as surface low pressure tracks
northeast across the northern Great Lakes. This will bring some
better precip chances to the area. A stronger low will lift
northeast through the Great Lakes Monday and Monday night, bringing
a cold front east across the region. Have continued with general low
likely range pops across the area. Highs Sunday/Monday will be
seasonable, in the upper 70s to low 80s. After cooler lows tomorrow
night in the low 50s to around 60s, lows will only fall into the mid
60s Sunday night and Monday night.
&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
The long term period is expected to be fairly seasonable with
respect to temperatures, and high pressure moves east across the
area Tuesday followed by a fairly zonal/flat upper level pattern
through the remainder of the week. A central CONUS ridge will slowly
try to build northeast into the Great Lakes region by the end of the
week, which could usher in an extended period of above normal
temperatures towards the end of this forecast period through next
weekend, which would be the first stretch of above normal
temperatures this month. Precip chances will be sporadic through the
period, with a few waves/fronts moving through the area,
particularly Wednesday afternoon/night. Tuesday highs will be around
80 degrees, but will warm to the low/mid 80s by Thursday.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
High pressure and dry air are building in from the west this
hour. Toledo has already turned VFR and expect FDY to do the
same by about 08Z if not before. Satellite also shows clearing
approaching KCLE from the north but am a bit more skeptical
about rapid clearing central and east. However the trend is in
and do expect KCLE to turn VFR between 08Z and 12Z with VFR
returning to MFD, CAK and YNG 12Z or shortly after. Friday will
remain VFR.

OUTLOOK...Non-VFR possible Saturday Night and Sunday west. Non-
VFR possible across the entire area Sunday night and Monday.

&&

.MARINE...
Northerly winds will slowly subside early this morning as low
pressure over eastern PA/NJ moves towards Nova Scotia. Will allow
the small craft/beach hazards to continue through 11Z. High pressure
centered over Hudson Bay will build southeast through the Great
Lakes today through Saturday. This will keep winds rather light
through this period, with a slight easterly component, especially
across the western basin.  Easterly winds will increase through
Sunday as a warm front lifts north towards the lake, with the front
moving across the lake Sunday night and winds becoming southerly.
Winds will remain predominantly out of the southwest through midweek
as a stronger low tracks across the northern lakes Monday night
through Tuesday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 7 AM EDT this morning for
     OHZ009>012.
PA...None.
MARINE...Small Craft Advisory until 7 AM EDT this morning for
     LEZ144>147.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...TK
MARINE...Greenawalt
Hazardous weather outlook, Jun 21, 4:52 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
452 AM EDT Fri Jun 21 2019

OHZ009>012-220900-
Erie-Lorain-Cuyahoga-Lake-
452 AM EDT Fri Jun 21 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>008-013-014-017>023-027>033-036>038-047-089-PAZ001>003-
220900-
Lucas-Wood-Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
452 AM EDT Fri Jun 21 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-220900-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
452 AM EDT Fri Jun 21 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 21, 12:07 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1207 AM EDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     HEAVY RAIN       2 S PARMA               41.35N 81.73W
06/21/2019  M3.08 INCH       CUYAHOGA           OH   TRAINED SPOTTER

            20 HOUR RAINFALL TOTAL. 3.08 INCHES.

&&

DK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:10 PM EDTRiver Flood WarningCLEErie18 hr
Jun 20, 9:29 PM EDTRiver Flood WarningCLETrumbull47 hr
Jun 20, 10:08 PM EDTAreal Flood WarningCLEErie, Huron, Sandusky, Seneca12 hr
Jun 20, 10:18 PM EDTAreal Flood AdvisoryCLEPortage3 hr
Jun 20, 10:43 PM EDTRiver Flood WarningCLELorain19 hr
Jun 21, 12:22 AM EDTRiver Flood WarningCLESandusky, Wood64 hr
Jun 21, 10:12 AM EDTRiver Flood WarningCLETrumbull24 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.